Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hair Loss Sign Of Seroconversion

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

hair loss

Posted by mistake1, 1 Reply
does anyone know if hair loss is an hiv symptom and itchy skin also?
Read more »

Some Info on ARS, Seroconversion and the Rest

Posted by Anonymous, 8 Replies
To Everyone Worried about ARS and Seroconversion
------------------------------------------------

Technically ARS and seroconversion are not the same thing.

ARS = Acute Retroviral Syndrome, sometimes called Acute Viral Syndrome, or Primary Vital... Read more »

sign of seroconversion

Posted by Anonymous, 1 Reply
Except the CBC blood work which could show the seroconversion pattern, what other sign of seroconversion indicates that this process is finished ?
would that be ...body irratation (very slightly needle pain feeling) + very slightly painful swollen... Read more »

Late Seroconversion

Posted by Anonymous, 1 Reply
Has anyone ever heard of seroconversion after 3 years. I had unprotected vaginal sex over 3 yrs ago and have all manner of symptoms. I have lost 2 inches on my thighs, 1 inch in my biceps, 12 lbs. Have folliculitis, thrush, sebhorric dermatitis. I... Read more »

Seroconversion after 13 weeks?

Posted by Anonymous, 4 Replies
Last year I had unprotected sex with a person who later turned out to be HIV positive (I know stupid). I took an hiv test 15 weeks later and tested NEG.

It is almost a year later. I have had various strange symptoms such as night sweats,... Read more »
Ask the Experts

Hair Loss

I had a terrible seroconversion, but when I did, my hair fell off soon after. My doctor told me that it was called telogen effluvium and it was caused because my body had just been put under alot of stress. He also told me that if you look at...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thank you for sharing your interesting story linking hair loss and HIV seroconversion. KH... Read more »

Hair Loss

Dr. Henry, Back in the beginning of the year, I submitted a question to you regarding hair loss associated from HIV meds, (posted Feb 6,2003, titled More Hair Loss)I gave a quick synopsis of my med regimine (Crixivan, Norvir, 3TC & AZT) I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Larry-wow-good to hear from you and thanks for actually providing some follow-up (helps me track how often my advice is a dud!). Glad to hear that you are getting some hair back with the change in meds. KH... Read more »

Hair Loss

Hi there myself and my girlfriend are both infected with HIV my girlfriend is in receipt of treatment I am not yet. Her hair has been falling out slowly for more than a year, but now it's falling at a rapid rate, strangely my hair is no falling...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good question. I haven't seen what I would consider a really good article on that subject myself. A few HIV meds seem to have some hair effects in a minority of individuals (indinavir and lamivudine are the ones I have noted). In my experience... Read more »

Fatigue and hair loss

Hi, Doc.The last contact with a prostitute in october 1994, my first anti-hiv test (in my country:--Asian-- we use Serodia-agglutination) performed in December 1995 was negative. My wife has been symptomatic of prolong fatigue (don't get better...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
HelloSince you both have had several negative HIV tests, it is clear that HIV is not the source of your wife's fatigue or hair loss. There are many medical reasons why people lose hair (alpaca is the clinical term) Your wife needs a thorough... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Hair Loss

Hair loss (alopecia) is a common experience, particularly in men as they age. When hair loss is new, rapid or severe, it is considered abnormal. There are many medical treatments that can cause disturbing hair loss, including cancer drugs and some... Read more »
TheBodyPRO.com

ACTG 5202 Substudy Finds Little Lipoatrophy but Signs of Bone Loss Across the Board; Devil Is in the Details

Below is the transcript of a press conference held at CROI 2010 on Feb. 18, in which Grace McComsey, M.D., of Case Western Reserve University in Cleveland, Ohio, discusses a study she presented on bone and limb fat outcomes in a substudy of the... Read more »
Henry J. Kaiser Family Foundation

Hair Samples Can Be Used to Measure Effectiveness of Antiretrovirals, Researchers Say

Hair strands might help determine the effectiveness of antiretroviral drugs for HIV-positive people, researchers from the University of California-San Francisco said recently, VOA News reports. Monica Gandhi of the university and colleagues have... Read more »
Body Positive

Hair and Life

It was a strange sensation. I was standing in the shower, warm water pouring over my body, as I reached for the shampoo. A quick squeeze of the bottle, a little lather, and in my hand a clump of hair the size of a shaving brush. There was no way... Read more »